Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The local zeta function for the non-trivial characters associated with the singular
Jordan algebras


Author: Margaret M. Robinson
Journal: Proc. Amer. Math. Soc. 124 (1996), 2655-2660
MSC (1991): Primary 11R52, 11F85
MathSciNet review: 1328374
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper investigates the local integrals

\begin{displaymath}Z_m(t,\chi )=\int _{H_m(O_C)} \chi ( \det (x)) | \det (x) |^s dx\end{displaymath}

where $O_C$ represents the integers of a composition algebra over a non-archimedean local field $K$ and $\chi $ is a non-trivial character on the units in the ring of integers of $K$ extended to $K^*$ by setting $\chi (\pi )=1$. The local zeta function for the trivial character is known for all composition algebras $C$. In this paper, we show in the quaternion case that $Z(t, \chi )=0$ for all non-trivial characters and then compute the local zeta function in the ramified quadratic extension case for $\chi $ equal to the quadratic character. In this latter case, $Z(t, \chi )=0$ for any character of order greater than $2$.


References [Enhancements On Off] (What's this?)

  • 1. L.E. Dickson, Linear Groups with an exposition of the Galois field theory", B.G. Teubner, Leibzig, 1901.
  • 2. H.-D. Ebbinghaus, H. Hermes, F. Hirzebruch, M. Koecher, K. Mainzer, J. Neukirch, A. Prestel, and R. Remmert, Numbers, Graduate Texts in Mathematics, vol. 123, Springer-Verlag, New York, 1990. With an introduction by K. Lamotke; Translated from the second German edition by H. L. S. Orde; Translation edited and with a preface by J. H. Ewing; Readings in Mathematics. MR 1066206
  • 3. C.F. Gauss, Hundert Theoreme uber die neuen Transscendenten, Werke III, (1876), 461-469.
  • 4. Jun-ichi Igusa, On the arithmetic of Pfaffians, Nagoya Math. J. 47 (1972), 169–198. MR 0376623
  • 5. Jun-ichi Igusa, Geometry of absolutely admissible representations, Number theory, algebraic geometry and commutative algebra, in honor of Yasuo Akizuki, Kinokuniya, Tokyo, 1973, pp. 373–452. MR 0367077
  • 6. Jun-ichi Igusa, Complex powers and asymptotic expansions. II. Asymptotic expansions, J. Reine Angew. Math. 278/279 (1975), 307–321. MR 0404215
    Jun-ichi Igusa, Complex powers and asymptotic expansions. I. Functions of certain types, J. Reine Angew. Math. 268/269 (1974), 110–130. Collection of articles dedicated to Helmut Hasse on his seventy-fifth birthday, II. MR 0347753
  • 7. Jun-ichi Igusa, Forms of higher degree, Tata Institute of Fundamental Research Lectures on Mathematics and Physics, vol. 59, Tata Institute of Fundamental Research, Bombay; by the Narosa Publishing House, New Delhi, 1978. MR 546292
  • 8. Jun-ichi Igusa, Some results on 𝑝-adic complex powers, Amer. J. Math. 106 (1984), no. 5, 1013–1032. MR 761577, 10.2307/2374271
  • 9. Jun-ichi Igusa, On functional equations of complex powers, Invent. Math. 85 (1986), no. 1, 1–29. MR 842045, 10.1007/BF01388789
  • 10. Nathan Jacobson, Structure and representations of Jordan algebras, American Mathematical Society Colloquium Publications, Vol. XXXIX, American Mathematical Society, Providence, R.I., 1968. MR 0251099
  • 11. M. Robinson, The Igusa local zeta function associated with the singular cases of the determinant and the Pfaffian, J. Number Theory 57 (1996), 385--408.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11R52, 11F85

Retrieve articles in all journals with MSC (1991): 11R52, 11F85


Additional Information

Margaret M. Robinson
Affiliation: Department of Mathematics, Statistics, and Computer Science, Mount Holyoke College, South Hadley, Massachusetts 01075
Email: robinson@mhc.mtholyoke.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03420-X
Received by editor(s): July 5, 1994
Received by editor(s) in revised form: March 27, 1995
Communicated by: William W. Adams
Article copyright: © Copyright 1996 American Mathematical Society